Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 103, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 30, 2005, 4:01 AM CDT for Rock County, Wisconsin. It was in force for 21 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 4:01 AM CDT (09:01 UTC)
- Expired
- Jun 30, 2005, 4:22 AM CDT
- In force
- 21 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 47 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:05 AM CDT | TSTM WND DMG | 4 Nw Milton, WI | POWER POLES AND WIRES DOWN. |
| Jun 30, 4:14 AM CDT | TSTM WND DMG | 1 Sw Janesville, WI | TREE DOWN ON ROCKPORT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 30, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 300901 SVRMKX WIC105-300930- /O.NEW.KMKX.SV.W.0103.050630T0901Z-050630T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 430 AM CDT * AT 353 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND STRONG WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JANESVILLE...AND MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILTON AND CLINTON. LAT...LON 4269 8918 4251 8879 4282 8878 4284 8912 $$
2 follow-up statements
000 WWUS53 KMKX 300910 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 409 AM CDT THU JUN 30 2005 WIC105-300930- /O.CON.KMKX.SV.W.0103.000000T0000Z-050630T0930Z/ ROCK- 409 AM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 AM CDT FOR ROCK COUNTY... AT 406 AM CDT...A SEVERE THUNDERSTORM WAS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AVALON...OR ABOUT 10 MILES WEST OF DELAVAN LAKE...MOVING EAST AT 45 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. LAT...LON 4269 8918 4251 8879 4282 8878 4284 8912 $$ HENTZ
000 WWUS53 KMKX 300922 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 422 AM CDT THU JUN 30 2005 WIC105-300932- /O.CAN.KMKX.SV.W.0103.000000T0000Z-050630T0930Z/ ROCK- 422 AM CDT THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OFF TO THE EAST. LAT...LON 4269 8918 4251 8879 4282 8878 4284 8912 $$ HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:04 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 30, 3:04 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CDT THU JUN 30 2005 .DISCUSSION...FORECAST FOCUS ON PRECIPITATION CHANCES THIS MORNING...AND AGAIN SUNDAY NIGHT INTO MONDAY. .IN THE SHORT TERM... MODELS HAVE COLD FRONT IN VICINITY OF MILWAUKEE AT 12Z THIS MORNING. THEREFORE...WILL KEEP CHANCE TSTMS GOING UNTIL ABOUT 14Z OR SO. THEN SOUTHERN WI GETS DRY SLOTTED. STRONG SUNSHINE... ISENTROPIC SINKING...MIXING AND PROGGED 850MB TEMPS OF 18 TO 20 OVER SOUTHEAST CORNER IMPLIES MAX TEMPS OF MID 80S WEST OF MADISON TO AROUND 90 SOUTHEAST TIP. ALL MOS-TYPE GUIDANCE ALSO SUGGESTS THIS. THE SUBSIDENCE FOR AFTERNOON HOURS WILL HELP CAP OUT THE ATMOSPHERE TO PREVENT CONTINUING CHANCES OF SHOWERS. SECONDARY UPPER TROF AND SURFACE COLD FRONT SLATED TO PASS THRU THURSDAY NIGHT. ISENTROPIC SINKING BETWEEN 850 AND 500 MB WILL DRY OUT ANY PCPN WHICH DEVELOPS ABOVE 500MB. JUST SOME BROKEN TO OVERCAST CLOUDS FOR LATE THURSDAY NIGHT. HIGH PRESSURE MOVES ACROSS GREAT LAKES REGION ON SATURDAY...BUT NEXT CHANCE FOR TSTMS SUNDAY NIGHT INTO MONDAY WITH NEXT SURFACE FRONT AND RETURN MOISTURE. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && KAPELA
Hazardous weather outlook, Jun 29, 8:45 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 845 PM CDT WED JUN 29 2005 WIZ046-047-051-052-056>060-062>072-301100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 845 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH THE POSSIBILITY OF AN ISOLATED TORNADO WITH THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WARM TEMPERATURES WILL KEEP THE HEAT INDEX TO NEAR 90 THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE DAY THURSDAY MAINLY IN THE FAR EAST. DAMAGING WINDS WILL BE THE PRIMARY THREAT. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-301100- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS- 845 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE WINDS OVER 50 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE DAY THURSDAY. THE MAIN THREAT WILL BE WINDS OVER 50 KNOTS. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND INDEPENDENCE DAY. SMALL CRAFT ADVISORIES MAY BE NEEDED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT FOR WINDS OF AROUND 25 KNOTS OR MORE...AND ROUGH WATERS. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ NJ
In the hours before
Special weather statement, Jun 30, 3:20 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT THU JUN 30 2005 WIZ046-047-051-052-056>060-062>072-300912- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 320 AM CDT THU JUN 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... CLUSTERS OF POTENTIALLY SEVERE THUNDERSTORMS WILL CONTINUE MOVING EASTWARD AT 40 MPH ACROSS SOUTHEAST WISCONSIN DURING THE EARLY MORNING HOURS. AT 320 AM HUNDERSTORMS EXTENDED FROM SHEBOYGAN...OZAUKEE... MILWAUKEE...AND WALWORTH COUNTIES. THE STORMS WILL PUSH INTO THE RACINE AND KNOSHA AREAS BY 4 AM. THE STORMS WERE PRODUCING BRIEF VERY HEAVY RAINS AND WINDS OF 40 MPH...ALONG WI8TH SOME HAIL. THE STORMS WERE EXITING AREAS WEST OF MADISON. HENTZ
Special weather statement, Jun 30, 3:20 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT THU JUN 30 2005 WIZ046-047-051-052-056>060-062>072-300912- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 320 AM CDT THU JUN 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... CLUSTERS OF POTENTIALLY SEVERE THUNDERSTORMS WILL CONTINUE MOVING EASTWARD AT 40 MPH ACROSS SOUTHEAST WISCONSIN DURING THE EARLY MORNING HOURS. AT 320 AM THUNDERSTORMS EXTENDED FROM SHEBOYGAN...OZAUKEE... MILWAUKEE...AND WALWORTH COUNTIES. THE STORMS WILL PUSH INTO THE RACINE AND KENOSHA AREAS BY 4 AM. THE STORMS WERE PRODUCING BRIEF VERY HEAVY RAINS AND WINDS OF 40 MPH...ALONG WI8TH SOME HAIL. THE STORMS WERE EXITING AREAS WEST OF MADISON. HENTZ
Special weather statement, Jun 30, 3:26 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 AM CDT THU JUN 30 2005 WIZ051-052-058>060-064>066-069>072-300900- DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-ROCK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 326 AM CDT THU JUN 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT... CLUSTERS OF POTENTIALLY SEVERE THUNDERSTORMS CONTINUE ROLLING ACROSS SOUTHEAST WISCONSIN. THE POTENTIAL REMAINS FOR SOME OF THESE STORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS...SO A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. WIZ046-047-056-057-062-063-067-068-300900- COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-SAUK- 326 AM CDT THU JUN 30 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED... STRONG STORMS HAVE MOVED EAST OF THE AREA...SO THE SEVERE THUNDERSTORM WATCH PREVIOUSLY IN EFFECT UNTIL 5 AM HAS BEEN CANCELLED. NJ
Local storm report, Jun 30, 3:43 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL PORT WASHINGTON 43.39N 87.88W
06/30/2005 0.75 INCH OZAUKEE WI PUBLIC
UNKNOWN DAMAGE AT THIS TIME. FREQUENT LIGHTNING AND HEAVY
RAIN.
&&
PJSLocal storm report, Jun 30, 3:53 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 AM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM HAIL 4 SE SULLIVAN 42.97N 88.53W
06/30/2005 0.50 INCH WAUKESHA WI NWS EMPLOYEE
&&
PJSSpecial weather statement, Jun 30, 3:55 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 355 AM CDT THU JUN 30 2005 WIZ046-047-051-052-056>060-062>072-300945- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 355 AM CDT THU JUN 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT FOR PORTIONS OF SOUTHEAST WISCONSIN... CLUSTERS OF POTENTIALLY SEVERE THUNDERSTORMS WILL CONTINUE MOVING EASTWARD AT 40 MPH ACROSS PARTS OF SOUTHEAST WISCONSIN DURING THE EARLY MORNING HOURS. AT 355 AM THUNDERSTORMS EXTENDED ACROSS PORTIONS OF WAUKESHA...RACINE...KENOSHA...ROCK AND WALWORTH COUNTIES. THE STORMS WERE PRODUCING BRIEF VERY HEAVY RAINS AND WINDS OF UP TO 50 MPH...ALONG WITH SOME 1/2 INCH HAIL. THE STORMS HAVE EXITED MUCH OF SOUTH CENTRAL WISCONSIN AND THE FOND DU LAC AREAS. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:44 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 64 min |
| Jun 30, 12:18 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette | 44 min |
| Jun 30, 12:42 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 53 min |
| Jun 30, 12:52 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake | 41 min |
| Jun 30, 2:42 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 36 min |
| Jun 30, 2:51 AM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 41 min |
| Jun 30, 4:08 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 40 min |
| Jun 30, 4:35 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 27 min |
| Jun 30, 4:47 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 25 min |
| Jun 30, 4:48 AM CDT | Special Marine Warning | MKX | 87 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.